Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 307, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 3, 2007, 3:42 PM CDT for Johnson County, Tarrant County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 3:42 PM CDT (20:42 UTC)
- Expired
- Jul 3, 2007, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Johnson County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 2 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:30 PM CDT | FLASH FLOOD | North Richland Hills, TX | INTERSTATE 820 NEAR RUFE SNOW -- WATER FLOWING OVER ROAD. TRAFFIC HALTED IN ONE DIRECTION. |
| Jul 3, 5:45 PM CDT | FLASH FLOOD | Haltom City, TX | NUMEROUS ROADS UNDER RUSHING WATER. MAJOR FLOODING. VIA TELEVISION -- MEDIA |
| Jul 3, 5:45 PM CDT | FLASH FLOOD | Watauga, TX | NUMEROUS ROADS UNDER RUSHING WATER. VIA LIVE MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 032043
FFWFWD
TXC113-251-439-032345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT TUE JUL 3 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN NORTH CENTRAL TEXAS...
EASTERN JOHNSON COUNTY IN NORTH CENTRAL TEXAS...
TARRANT COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 645 PM CDT
* AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH VERY HEAVY RAIN FROM NORTH OF ALVARADO...TO
CROWLEY...TO NORTH FORT WORTH...AND EAST TO MESQUITE. MOVEMENT WAS
NORTH-NORTHWEST AT 15 MPH.
RAINFALL OF 2 INCHES PER HOUR IS POSSIBLE WITH THESE STORMS. RUNOFF
FROM THE HEAVY RAIN WILL RESULT IN FLOODING OF CREEKS...STREETS...
INTERSECTIONS...AND OTHER AREAS.
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
LAT...LON 3223 9744 3232 9709 3260 9709 3258 9654
3296 9653 3297 9709 3298 9756
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:28 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 3, 2:28 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 228 PM CDT TUE JUL 3 2007 .DISCUSSION... 228 PM NO MAJOR CHANGES TO THIS PACKAGE...WIDESPREAD PRECIPITATION REMAINS IN THE FORECAST. EARLY MORNING PRECIPITATION HAS NOT BEEN QUITE AS WIDESPREAD AS WE THOUGHT...SO DROPPED OVERNIGHT PCPN TO CHANCE FROM LIKELY EVERYWHERE EARLY THURSDAY MORNING AND EARLY FRIDAY MORNING. OF INTEREST FOR THE OUTLOOK PERIODS...THE 12Z GFS MODEL RUN CHANGES ITS TUNE ON THE UPPER LOW TRACK. INSTEAD OF SENDING IT INTO NORTHERN MEXICO AND THEN WEST...IT MOVES THE LOW INTO THE BIG BEND...THEN INTO THE PERMIAN BASIN...AND THEN UP TO THE RED RIVER BY MONDAY AFTERNOON. THIS IS A MAJOR CHANGE...AND UNTIL I SEE ANOTHER MODEL RUN OR TWO OF CONTINUITY I AM NOT GOING TO ENDORSE THIS SOLUTION. SHOULD IT OCCUR...RAIN CHANCES WILL INCREASE NEXT WEEK. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 83 75 90 74 / 60 60 50 60 40 WACO, TX 72 83 74 89 73 / 80 70 60 60 40 PARIS, TX 73 82 72 88 70 / 70 60 40 60 40 DENTON, TX 73 84 72 89 71 / 50 60 40 60 40 MCKINNEY, TX 72 82 71 89 71 / 60 60 40 60 40 DALLAS, TX 75 85 75 90 74 / 70 60 50 60 40 TERRELL, TX 73 82 73 89 73 / 70 60 50 60 40 CORSICANA, TX 74 82 73 89 73 / 80 70 60 60 40 TEMPLE, TX 72 81 73 88 73 / 90 70 60 60 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 26/84
Hazardous weather outlook, Jul 3, 3:58 AM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 358 AM CDT TUE JUL 3 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 358 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS. MORE SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...PRODUCING VERY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. THE STRONGEST STORMS MAY ALSO PRODUCE GUSTY WINDS TO 40 MPH. .DAYS TWO THROUGH SEVEN... THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE DAILY THROUGH MONDAY. HOWEVER...THE GREATEST CHANCES WILL BE WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. SCHULTZ
In the hours before
Local storm report, Jul 3, 9:48 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
948 AM CDT TUE JUL 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM FLASH FLOOD MESQUITE 32.77N 96.60W
07/03/2007 DALLAS TX LAW ENFORCEMENT
STREET FLOODING AND VEHICLES STRANDEDSpecial weather statement, Jul 3, 11:57 AM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1157 AM CDT TUE JUL 3 2007 TXZ146-031730- NAVARRO TX- 1157 AM CDT TUE JUL 3 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL NAVARRO COUNTY AT 1157 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF CORSICANA...MOVING NORTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...CORSICANA AND NAVARRO. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3185 9643 3187 9622 3216 9624 3213 9650
Special weather statement, Jul 3, 1:35 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 135 PM CDT TUE JUL 3 2007 TXZ147-031900- FREESTONE TX- 135 PM CDT TUE JUL 3 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... FREESTONE COUNTY AT 135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 12 MILES NORTHEAST OF FAIRFIELD...MOVING NORTH AT 10 MPH. RAINFALL ESTIMATES UP TO 2 INCHES HAS FALLEN AROUND FAIRFIELD LAKE AND IN THE RECREATIONAL AREA. THE HEAVY RAIN WILL ALSO AFFECT YOUNG...SAINT ELMO...INTERSTATE 45 NORTH OF FAIRFIELD AND THE RICHLAND CHAMBERS DAM AREA THROUGH 215 PM. BESIDE THE RAIN...CLOUD TO GROUND LIGHTNING WILL BE A HAZARD. CITIES IN THE PATH OF THIS STORM INCLUDE FAIRFIELD...TEAGUE...WORTHAM AND FAIRFIELD LAKE STATE PARK. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3145 9624 3164 9580 3201 9606 3180 9649
Local storm report, Jul 3, 2:24 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
224 PM CDT TUE JUL 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM FLASH FLOOD 7 NE GUSTINE 31.92N 98.32W
07/03/2007 COMANCHE TX CO-OP OBSERVER
1.5 FEET OF WATER OVER FARM ROAD 2823Local storm report, Jul 3, 2:58 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
258 PM CDT TUE JUL 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 4 W LOMETA 31.22N 98.46W
07/03/2007 LAMPASAS TX LAW ENFORCEMENT
CR 2600 AT CR 2200, SCHOOL CREEK CROSSING AT CR 2200 AND
BARKLEY AT CR 2080 ALL CLOSED DUE TO WATER OVER THE ROADLocal storm report, Jul 3, 2:58 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
258 PM CDT TUE JUL 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 4 E LOMETA 31.22N 98.46W
07/03/2007 LAMPASAS TX LAW ENFORCEMENT
CR 2600 AT CR 2200, SCHOOL CREEK CROSSING AT CR 2200 AND
BARKLEY AT CR 2080 ALL CLOSED DUE TO WATER OVER THE ROADThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:26 AM CDT | Flash Flood Warning | FWD | Hunt, Rains | 3 hr |
| Jul 3, 7:33 AM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jul 3, 9:09 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jul 3, 10:28 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jul 3, 11:17 AM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Jul 3, 11:57 AM CDT | Special Weather Statement | FWD | Navarro | 33 min |
| Jul 3, 12:36 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Jul 3, 12:46 PM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| Jul 3, 1:35 PM CDT | Special Weather Statement | FWD | Freestone | 25 min |
| Jul 3, 1:44 PM CDT | Flash Flood Warning | FWD | Lampasas | 3 hr |
| Jul 3, 1:54 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jul 3, 2:06 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Jul 3, 2:11 PM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Jul 3, 2:23 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jul 3, 2:31 PM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Jul 3, 2:57 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jul 3, 3:29 PM CDT | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| Jul 3, 3:34 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Jul 3, 3:42 PM CDT | Flash Flood Warning | FWD | Dallas, Johnson, Tarrant | 3 hr |
| Jul 3, 4:15 PM CDT | Flash Flood Warning | FWD | Hopkins | 3 hr |
| Jul 3, 4:31 PM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jul 3, 4:36 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Jul 3, 4:52 PM CDT | Flash Flood Warning | FWD | Anderson | 113 min |
| Jul 3, 5:20 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Jul 3, 5:40 PM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| Jul 3, 5:57 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jul 3, 6:13 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Jul 3, 6:17 PM CDT | Flash Flood Warning | FWD | Falls, Limestone | 2 hr |
| Jul 3, 6:39 PM CDT | Flash Flood Warning | FWD | Tarrant | 2 hr |
| Jul 3, 6:41 PM CDT | Flash Flood Warning | FWD | Anderson | 64 min |
| Jul 3, 6:41 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.